Alert archive / Iowa / Wind Chill Warnings in 2010
Wind Chill Warning 1, NWS La Crosse, WI
NWS La Crosse, WI issued this wind chill warning at Jan 1, 2010, 3:23 PM CST for 4 counties in Minnesota; 6 counties in Iowa. It took effect at Jan 1, 2010, 6:00 PM CST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2010, 3:23 PM CST (21:23 UTC)
- In effect from
- Jan 1, 2010, 6:00 PM CST
- Expired
- Jan 2, 2010, 12:00 PM CST
- In force
- 18 hr
- Issued by
- NWS La Crosse, WI
Counties Chickasaw County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Mower County, MN, Olmsted County, MN
The radar
The La Crosse radar (KARX), 106 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.4 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 579 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
574 WWUS43 KARX 012123 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 323 PM CST FRI JAN 1 2010 ...DANGEROUS WIND CHILLS EXPECTED TONIGHT AND SATURDAY MORNING... .AN ARCTIC HIGH PRESSURE SYSTEM ACROSS THE NORTHERN PLAINS WILL CONTINUE TO BUILD SOUTHEAST TOWARD THE REGION. WITH CLEAR SKIES AND A VERY DRY AIR MASS...TEMPERATURES WILL QUICKLY FALL TONIGHT AND THEY ARE EXPECTED TO BOTTOM OUT BETWEEN 10 AND 20 BELOW ZERO ON SATURDAY MORNING. IN ADDITION TO THE BITTERLY COLD TEMPERATURES... A NORTHWEST WIND IN THE 10 TO 15 MPH RANGE WILL ADD EVEN MORE COOLING. THE COLDEST WIND CHILLS WILL BE FOUND ACROSS SOUTHEAST MINNESOTA AND NORTHEAST IOWA WHERE WIND CHILLS WILL LIKELY RANGE FROM 30 TO 40 BELOW. ELSEWHERE THE WIND CHILLS WILL BE IN THE 25 TO 35 BELOW RANGE. IAZ008>010-018-019-029-MNZ086-087-094-095-020530- /O.NEW.KARX.WC.W.0001.100102T0000Z-100102T1500Z/ MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE-DODGE-OLMSTED- MOWER-FILLMORE- INCLUDING THE CITIES OF...DECORAH...CHARLES CITY...OELWEIN... ROCHESTER...AUSTIN 323 PM CST FRI JAN 1 2010 ...WIND CHILL WARNING IN EFFECT UNTIL 9 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 9 AM CST SATURDAY. * WIND CHILL VALUES WILL RANGE FROM 30 TO 40 DEGREES BELOW ZERO FROM 6 PM TONIGHT THROUGH 9 AM SATURDAY MORNING ACROSS MUCH OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ IAZ011-030-MNZ079-088-096-WIZ017-029-032>034-041>044-053>055-061- 020530- /O.NEW.KARX.WC.Y.0010.100102T0000Z-100102T1500Z/ ALLAMAKEE-CLAYTON-WABASHA-WINONA-HOUSTON-TAYLOR-CLARK-BUFFALO- TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD- RICHLAND-GRANT- INCLUDING THE CITIES OF...WAUKON...WINONA...MEDFORD... NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH... MAUSTON...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER... PLATTEVILLE 323 PM CST FRI JAN 1 2010 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST SATURDAY. * WIND CHILL VALUES WILL RANGE FROM 25 TO 35 DEGREES BELOW ZERO FROM 6 PM TONIGHT THROUGH 9 AM SATURDAY MORNING ACROSS WESTERN WISCONSIN AND THE COUNTIES ADJACENT TO THE MISSISSIPPI RIVER IN SOUTHEAST MINNESOTA AND NORTHEAST IOWA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ BOYNE WEATHER.GOV/LACROSSE
4 follow-up statements
420 WWUS43 KARX 020250 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 850 PM CST FRI JAN 1 2010 ...DANGEROUS WIND CHILLS EXPECTED TONIGHT AND SATURDAY MORNING... .WIND CHILLS HAD DROPPED BETWEEN 20 BELOW AND 30 BELOW ACROSS PARTS OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA THIS EVENING. BITTERLY COLD TEMPERATURES AND NORTHWEST WINDS OF 10 TO 15 MPH WILL COMBINE TO CREATE WIND CHILLS RANGING FROM 25 BELOW TO 40 BELOW TONIGHT INTO SATURDAY MORNING...WITH COLDEST VALUES IN PARTS OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA. IAZ008>010-018-019-029-MNZ086-087-094-095-021100- /O.CON.KARX.WC.W.0001.000000T0000Z-100102T1500Z/ MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE-DODGE-OLMSTED- MOWER-FILLMORE- INCLUDING THE CITIES OF...DECORAH...CHARLES CITY...OELWEIN... ROCHESTER...AUSTIN 850 PM CST FRI JAN 1 2010 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY. * WIND CHILL VALUES WILL BE AS LOW AS 30 BELOW TO 40 BELOW ZERO TONIGHT THROUGH 9 AM SATURDAY MORNING ACROSS MUCH OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ IAZ011-030-MNZ079-088-096-WIZ017-029-032>034-041>044-053>055-061- 021100- /O.CON.KARX.WC.Y.0010.000000T0000Z-100102T1500Z/ ALLAMAKEE-CLAYTON-WABASHA-WINONA-HOUSTON-TAYLOR-CLARK-BUFFALO- TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD- RICHLAND-GRANT- INCLUDING THE CITIES OF...WAUKON...WINONA...MEDFORD... NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH... MAUSTON...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER... PLATTEVILLE 850 PM CST FRI JAN 1 2010 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY. * WIND CHILL VALUES WILL BE AS LOW AS 25 BELOW TO 35 BELOW ZERO TONIGHT THROUGH 9 AM SATURDAY MORNING ACROSS WESTERN WISCONSIN AND THE COUNTIES ADJACENT TO THE MISSISSIPPI RIVER IN SOUTHEAST MINNESOTA AND NORTHEAST IOWA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ THOMPSON WEATHER.GOV/LACROSSE
551 WWUS43 KARX 020954 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 354 AM CST SAT JAN 2 2010 ...DANGEROUS WIND CHILLS EXPECTED THROUGH THIS MORNING... .WIND CHILLS HAD DROPPED TO BETWEEN 15 BELOW AND 35 BELOW ACROSS MUCH OF THE AREA EARLY THIS MORNING. BITTERLY COLD TEMPERATURES AND NORTHWEST WINDS OF AROUND 10 MPH WILL COMBINE TO CREATE WIND CHILLS OF 20 BELOW TO 40 BELOW THIS MORNING. THE COLDEST VALUES WILL BE OVER PARTS OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA...AND THROUGH ABOUT 9 AM THIS MORNING. WITH TEMPERATURES REMAINING BELOW ZERO THROUGH THE MORNING...THE WIND CHILL ADVISORY AND WARNING FOR THE AREA HAS BEEN EXTENDED TO NOON TODAY. IAZ008>010-018-019-029-MNZ086-087-094-095-021800- /O.EXT.KARX.WC.W.0001.000000T0000Z-100102T1800Z/ MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE-DODGE-OLMSTED- MOWER-FILLMORE- INCLUDING THE CITIES OF...DECORAH...CHARLES CITY...OELWEIN... ROCHESTER...AUSTIN 354 AM CST SAT JAN 2 2010 ...WIND CHILL WARNING NOW IN EFFECT UNTIL NOON CST TODAY... THE WIND CHILL WARNING IS NOW IN EFFECT UNTIL NOON CST TODAY. * WIND CHILL VALUES WILL BE AS LOW AS 30 BELOW TO 40 BELOW ZERO THROUGH 9 AM THIS MORNING...MAINLY ACROSS THE HIGHER TERRAIN AND OPEN COUNTRY AREAS OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA. WIND CHILLS WILL REMAIN IN THE 20 BELOW TO 30 BELOW RANGE TO THE NOON HOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND BRISK WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ IAZ011-030-MNZ079-088-096-WIZ017-029-032>034-041>044-053>055-061- 021800- /O.EXT.KARX.WC.Y.0010.000000T0000Z-100102T1800Z/ ALLAMAKEE-CLAYTON-WABASHA-WINONA-HOUSTON-TAYLOR-CLARK-BUFFALO- TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD- RICHLAND-GRANT- INCLUDING THE CITIES OF...WAUKON...WINONA...MEDFORD... NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH... MAUSTON...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER... PLATTEVILLE 354 AM CST SAT JAN 2 2010 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL NOON CST TODAY. * WIND CHILL VALUES WILL BE AS LOW AS 20 BELOW TO 30 BELOW ZERO THROUGH 9 AM THIS MORNING ACROSS WESTERN WISCONSIN AND THE COUNTIES ADJACENT TO THE MISSISSIPPI RIVER IN SOUTHEAST MINNESOTA AND NORTHEAST IOWA. WIND CHILLS WILL MODERATE AFTER 9 AM...BUT REMAIN IN THE 15 BELOW TO 25 BELOW RANGE TO THE NOON HOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND BRISK WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE TO WEAR A WARM HAT AND GLOVES. && $$ RRS WEATHER.GOV/LACROSSE
789 WWUS43 KARX 021326 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 726 AM CST SAT JAN 2 2010 ...DANGEROUS WIND CHILLS EXPECTED THROUGH THIS MORNING... .WIND CHILLS REMAINED MOSTLY BETWEEN 15 BELOW AND 35 BELOW ACROSS THE AREA EARLY THIS MORNING. SUB-ZERO TEMPERATURES AND NORTHWEST WINDS OF AROUND 10 MPH WILL COMBINE TO CREATE WIND CHILLS OF 20 BELOW TO 40 BELOW THIS MORNING. THE COLDEST WIND CHILL VALUES WILL BE OVER THE HIGHER TERRAIN AND OPEN COUNTRY AREAS OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA...AND THE RIDGE TOPS ON EITHER SIDE OF THE MISSISSIPPI RIVER. THE COLDEST WIND CHILLS WILL BE FELT THROUGH ABOUT 9 AM. AFTER 9 AM...WINDS CHILLS WILL BEGIN TO MODERATE AS TEMPERATURES SLOWLY WARM. IAZ008>010-018-019-029-MNZ086-087-094-095-021800- /O.CON.KARX.WC.W.0001.000000T0000Z-100102T1800Z/ MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE-DODGE-OLMSTED- MOWER-FILLMORE- INCLUDING THE CITIES OF...DECORAH...CHARLES CITY...OELWEIN... ROCHESTER...AUSTIN 726 AM CST SAT JAN 2 2010 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY. * WIND CHILL VALUES WILL BE AS LOW AS 30 BELOW TO 40 BELOW ZERO THROUGH 9 AM THIS MORNING...MAINLY ACROSS THE HIGHER TERRAIN AND OPEN COUNTRY AREAS OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA. WIND CHILLS WILL REMAIN IN THE 20 BELOW TO 30 BELOW RANGE TO THE NOON HOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND BRISK WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ IAZ011-030-MNZ079-088-096-WIZ017-029-032>034-041>044-053>055-061- 021800- /O.CON.KARX.WC.Y.0010.000000T0000Z-100102T1800Z/ ALLAMAKEE-CLAYTON-WABASHA-WINONA-HOUSTON-TAYLOR-CLARK-BUFFALO- TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD- RICHLAND-GRANT- INCLUDING THE CITIES OF...WAUKON...WINONA...MEDFORD... NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH... MAUSTON...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER... PLATTEVILLE 726 AM CST SAT JAN 2 2010 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. * WIND CHILL VALUES WILL BE AS LOW AS 20 BELOW TO 30 BELOW ZERO THROUGH 9 AM THIS MORNING ACROSS WESTERN WISCONSIN AND THE COUNTIES ADJACENT TO THE MISSISSIPPI RIVER IN SOUTHEAST MINNESOTA AND NORTHEAST IOWA. WIND CHILLS WILL MODERATE AFTER 9 AM...BUT REMAIN IN THE 15 BELOW TO 25 BELOW RANGE TO THE NOON HOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND BRISK WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE TO WEAR A WARM HAT AND GLOVES. && $$ RRS WEATHER.GOV/LACROSSE
429 WWUS43 KARX 021803 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1203 PM CST SAT JAN 2 2010 ...WIND CHILL ADVISORY AND WARNING HAS EXPIRED... .WITH GENERALLY LIGHT WINDS THIS AFTERNOON...WIND CHILL VALUES SHOULD MAINLY RANGE FROM ZERO TO 10 BELOW ACROSS WESTERN WISCONSIN...AND FROM 10 TO 20 BELOW ACROSS NORTHEAST IOWA AND SOUTHEAST MINNESOTA. DUE TO THE SLIGHTLY WARMER WIND CHILL VALUES...THE WIND CHILL ADVISORY AND WARNINGS WILL BE ALLOWED TO EXPIRE AT NOON. IAZ008>010-018-019-029-MNZ086-087-094-095-021915- /O.EXP.KARX.WC.W.0001.000000T0000Z-100102T1800Z/ MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE-DODGE-OLMSTED- MOWER-FILLMORE- INCLUDING THE CITIES OF...DECORAH...CHARLES CITY...OELWEIN... ROCHESTER...AUSTIN 1203 PM CST SAT JAN 2 2010 ...WIND CHILL WARNING HAS EXPIRED... WITH WIND CHILL VALUES REMAINING IN THE 10 TO 20 BELOW RANGE THIS AFTERNOON...THE WIND CHILL WARNING HAS BEEN ALLOWED TO EXPIRE. $$ IAZ011-030-MNZ079-088-096-WIZ017-029-032>034-041>044-053>055-061- 021915- /O.EXP.KARX.WC.Y.0010.000000T0000Z-100102T1800Z/ ALLAMAKEE-CLAYTON-WABASHA-WINONA-HOUSTON-TAYLOR-CLARK-BUFFALO- TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD- RICHLAND-GRANT- INCLUDING THE CITIES OF...WAUKON...WINONA...MEDFORD... NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH... MAUSTON...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER... PLATTEVILLE 1203 PM CST SAT JAN 2 2010 ...WIND CHILL ADVISORY HAS EXPIRED... WITH WIND CHILL VALUES REMAINING IN THE 0 TO 10 BELOW RANGE THIS AFTERNOON...THE WIND CHILL ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ BOYNE WEATHER.GOV/LACROSSE
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this wind chill warning went out at Jan 1, 3:09 PM CST, 14 minutes earlier.
Area forecast discussion, Jan 1, 3:09 PM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
309 PM CST FRI JAN 1 2010
.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT
THE MAJOR CONCERN FOR TONIGHT AND SATURDAY MORNING WILL BE THE
WIND CHILLS. UNDER CLEAR SKIES AND A DRY AIR MASS...TEMPERATURES
SHOULD QUICKLY FALL OVERNIGHT INTO THE 10 TO 20 BELOW RANGE. WITH
WIND SPEEDS OF 10 TO 15 MPH...THE WIND CHILLS WILL LIKELY FALL
INTO THE 30 TO 40 BELOW RANGE ACROSS THE HIGHER TERRAIN AREAS OF
SOUTHEAST MINNESOTA AND NORTHEAST IOWA...AND INTO THE 25 TO 35 BELOW
RANGE ACROSS THE REMAINDER OF THE AREA. DUE TO THIS...WE WILL BE
SHORTLY ISSUING WIND CHILL ADVISORIES AND WARNINGS. THESE
BITTERLY TO DANGEROUSLY COLD WIND CHILLS WILL LIKELY LINGER
THROUGH AT LEAST 9 AM SATURDAY MORNING.
LOOKING AT THE TEMPERATURES UPSTREAM IN THE VICINITY OF THE HIGH
PRESSURE SYSTEM...THEY ARE STILL IN THE TEENS BELOW ZERO. SINCE
THIS HIGH WILL BE MOVING SOUTHEAST TOWARD THE AREA THIS WEEKEND...
THERE ARE CONCERNS THAT THE MOS TEMPERATURES FOR TONIGHT THROUGH
SUNDAY MORNING MAY BE A BIT TOO WARM. THIS IS NOT THAT UNCOMMON
WITH THESE ARCTIC AIR MASSES. AS A RESULT...THE MAXIMUM/MINIMUM
TEMPERATURE GRIDS WERE ADJUSTED COOLER. THEY ARE NOW IN MORE IN
LINE WITH THE TWO METER TEMPERATURE PLUMES AND THE COLDER GEM
VALUES WHICH SEEM TO BE VERIFYING A BIT BETTER UPSTREAM.
ON SATURDAY NIGHT...THE MINIMUM TEMPERATURES WILL LIKELY BE THE
COLDEST OF THE WEEKEND. THIS IS DUE TO THE ARCTIC HIGH PRESSURE
SYSTEM BEING NEARLY OVERHEAD. HOWEVER THIS HIGH WILL ALSO CAUSE
OUR WINDS TO BECOME VERY LIGHT AND THIS WILL REDUCE THE COOLING
EFFECT FROM THE WIND.
ON SUNDAY NIGHT...A SHORT WAVE TROUGH WILL BE MOVING SOUTHWEST
ACROSS THE NORTHERN GREAT LAKES. ON BOTH THE THE 01.00Z AND 01.12Z
MODELS...IT CONTINUES TO APPEAR THAT THIS SYSTEM WILL CAUSE AN
INCREASE IN THE CLOUDS ACROSS NORTH CENTRAL AND CENTRAL WISCONSIN.
AFTER SOME DISCUSSION...IT WAS DECIDED TO INCREASE THESE CLOUD
PERCENTAGES BY 10 TO 20 PERCENT ACROSS THESE AREAS. IN
ADDITION...THIS SYSTEM WILL BRING SOME SLIGHTLY WARM AIR INTO THE
REGION. AS A RESULT...OVERNIGHT LOW TEMPERATURES MAY NOT BE QUITE
AS COLD AS THEY WERE OVER THE WEEKEND.
.LONG TERM...MONDAY THROUGH FRIDAY
THE 01.00Z AND 01.12Z MODELS ARE STILL SHOWING THAT A SHORT WAVE
TROUGH WILL ROTATE SOUTHWEST ACROSS THE AREA ON MONDAY. AT THIS
TIME...IT ONLY LOOKS LIKE THIS SYSTEM WILL BRING SOME MID AND HIGH
CLOUDS TO THE AREA. THERE WAS SOME DISCUSSION OF INCREASING THE
CLOUDS TO MOSTLY CLOUDY ACROSS WESTERN WISCONSIN...AND PARTLY
CLOUDY ACROSS SOUTHEAST MINNESOTA AND NORTHEAST IOWA. HOWEVER
THERE WAS SOME CONCERN THAT THIS WAVE MAY BE A BIT TOO FAR WEST...
SO IT WAS THE CONSENSUS TO JUST INCREASE THE CLOUD COVERAGE BY
10 TO 20 PERCENT.
WITH THE MODELS CONTINUING TO SHOW THAT A TROUGH WILL MOVE OVER
TOP OF THE WESTERN NORTH AMERICAN RIDGE AND THEN MOVE SOUTHEAST
THROUGH THE UPPER MISSISSIPPI RIVER VALLEY FROM WEDNESDAY THROUGH
THURSDAY...A SLIGHT CHANCE OF SNOW WAS ADDED TO THE GRIDS. IF THIS
TREND CONTINUES...THESE SNOW CHANCES WILL LIKELY HAVE TO BE RAISED
FURTHER. AT THIS TIME...THE SNOW AMOUNTS LOOK TO BE A HALF INCH OR
LESS. BEHIND THIS WAVE...THERE WILL BE A 1054 MB HIGH BUILDING
SOUTHWARD INTO THE NORTHERN PLAINS. THIS WILL BRING ANOTHER SURGE
OF ARCTIC AIR INTO THE REGION.
&&
.AVIATION...TONIGHT AND SATURDAY
ARCTIC HIGH PRESSURE WILL BUILD SOUTHEAST FROM THE NORTHERN PLAINS
TONIGHT. THIS WILL RESULT IN SUBSIDENCE ACROSS THE AREA WITH CLEAR
SKIES EXPECTED THROUGH THE TAF PERIOD. WITH THE CENTER OF THE HIGH
STILL WEST OF THE LOCAL AREA...NORTHWEST WINDS WILL CONTINUE IN THE
8 TO 12 KNOT RANGE THROUGH 18Z SATURDAY.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 9 AM CST SATURDAY
FOR WIZ017-WIZ029-WIZ032-WIZ033-WIZ034-WIZ041-WIZ042-WIZ043-
WIZ044-WIZ053-WIZ054-WIZ055-WIZ061.
MN...WIND CHILL WARNING FROM 6 PM THIS EVENING TO 9 AM CST SATURDAY
FOR MNZ086-MNZ087-MNZ094-MNZ095.
WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 9 AM CST SATURDAY
FOR MNZ079-MNZ088-MNZ096.
IA...WIND CHILL WARNING FROM 6 PM THIS EVENING TO 9 AM CST SATURDAY
FOR IAZ008-IAZ009-IAZ010-IAZ018-IAZ019-IAZ029.
WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 9 AM CST SATURDAY
FOR IAZ011-IAZ030.
&&
SHORT/LONG TERM...BOYNE
AVIATION...RABERDINGHazardous weather outlook, Jan 1, 9:01 AM CST, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 901 AM CST FRI JAN 1 2010 IAZ008>010-018-019-029-MNZ086-087-094-095-021200- CHICKASAW-DODGE-FAYETTE-FILLMORE-FLOYD-HOWARD-MITCHELL-MOWER-OLMSTED- WINNESHIEK- 901 AM CST FRI JAN 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA AND SOUTHEAST MINNESOTA. .DAY ONE...TODAY AND TONIGHT LOOK FOR LOW WIND CHILLS AGAIN TONIGHT. TEMPERATURES EXPECTED TO FALL TO 10 TO 20 BELOW ZERO COMBINED WITH WINDS OF 5 TO 10 MPH WILL PRODUCE WIND CHILLS OF 20 TO 30 BELOW ZERO. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY EXPECT WIND CHILL VALUES IN THE 20 TO 35 BELOW ZERO RANGE THROUGH MUCH OF SATURDAY MORNING. LOWS SUNDAY MORNING ARE EXPECTED TO DROP TO 10 BELOW TO 20 BELOW ZERO. WINDS WILL GENERALLY BE LIGHT...BUT EVEN WINDS OF AROUND 5 MPH WILL BE CAPABLE OF PRODUCING WIND CHILLS IN THE 20 TO 30 BELOW ZERO RANGE LATE SATURDAY NIGHT AND SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... NO ACTION IS NECESSARY. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. IAZ011-030-MNZ079-088-096-WIZ017-029-032>034-041>044-053>055-061- 021000- ADAMS-ALLAMAKEE-BUFFALO-CLARK-CLAYTON-CRAWFORD-GRANT-HOUSTON-JACKSON- JUNEAU-LA CROSSE-MONROE-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-WABASHA- WINONA- 901 AM CST FRI JAN 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA...AND WESTERN INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT LOOK FOR BITTER COLD WIND CHILLS TONIGHT. TEMPERATURES ARE EXPECTED TO FALL TO 5 TO 10 BELOW ZERO COMBINED WITH WINDS OF 5 TO 10 MPH WILL PRODUCE WIND CHILLS OF 15 TO 30 BELOW ZERO AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY EXPECT WIND CHILL VALUES IN THE 15 TO 30 BELOW ZERO RANGE THROUGH MUCH OF SATURDAY MORNING. LOWS SUNDAY MORNING ARE EXPECTED TO DROP TO 10 BELOW TO 20 BELOW ZERO. WINDS WILL GENERALLY BE LIGHT...BUT EVEN WINDS OF AROUND 5 MPH WILL BE CAPABLE OF PRODUCING WIND CHILLS IN THE 20 TO 30 BELOW ZERO RANGE LATE SATURDAY NIGHT AND SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... NO ACTION IS NECESSARY. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. RRS/AJ/JLR
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 3:23 PM CST | Wind Chill Advisory | ARX | Houston, Wabasha, Winona | 21 hr |
Nearby
Wind Chill Warnings in Iowa, 2010Wind Chill Warnings in Minnesota, 2010Every wind chill warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.